Alert archive / Vermont / Flood Watches in 2011

Flood Watch 2, NWS Burlington, VT

April 11, 20114 counties in New York; 11 counties in Vermont

NWS Burlington, VT issued this flood watch at Apr 11, 2011, 2:59 AM EDT for 4 counties in New York; 11 counties in Vermont. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2011, 2:59 AM EDT (06:59 UTC)
Expired
Apr 12, 2011, 7:09 AM EDT
In force
28 hr
Issued by
NWS Burlington, VT
Flood severity
None

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
502 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WGUS61 KBTV 110659
FFABTV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
259 AM EDT MON APR 11 2011

...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING...

NYZ026>031-034-035-087-VTZ001>012-016>019-112100-
/O.NEW.KBTV.FA.A.0002.110411T0700Z-110412T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
259 AM EDT MON APR 11 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLOOD WATCH FOR ALL OF NORTHERN NEW YORK AND CENTRAL AND
  NORTHERN VERMONT.

* THROUGH TUESDAY MORNING. 

* THE COMBINATION OF WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS
  EARLY THIS MORNING...ALONG WITH YESTERDAY/S RAIN AND
  SNOWMELT...WILL CAUSE RAPID RISES ON BOTH SMALL STREAMS AND
  LARGER RIVERS THROUGHOUT THE NORTH COUNTRY. TEMPERATURES THIS
  AFTERNOON WILL REACH THE MID 60S TO MID 70S...ACCELERATING
  SNOWMELT DURING THE DAYLIGHT HOURS. ANOTHER ROUND OF SHOWER AND
  THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO
  THIS EVENING WITH PASSAGE OF A STRONG COLD FRONT.

* ABOVE FACTORS WILL LEAD TO SHARP RISES ON AREA RIVERS AND
  STREAMS...WITH MINOR TO LOCALLY MODERATE RIVER FLOODING POSSIBLE
  TODAY THROUGH TONIGHT...WITH MOST RIVERS CRESTING EARLY TUESDAY. THE
  MOST SIGNIFICANT CONCERNS ARE ACROSS THE BASINS OF CENTRAL AND
  NORTHERN VERMONT...AND THE EASTERN SLOPES OF THE
  ADIRONDACKS...INCLUDING THE AUSABLE RIVER.

* FLOODING MAY RESULT IN ROAD CLOSURES TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY INSTRUCTIONS
FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY MANAGEMENT SHOULD
FLOODING DEVELOP. 

&&

$$

BANACOS
3 follow-up statements
014 
WGUS61 KBTV 111900
FFABTV

FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EDT MON APR 11 2011

...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING...

NYZ026>031-034-035-087-VTZ001>012-016>019-121200-
/O.CON.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
300 PM EDT MON APR 11 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* ALL OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. 

* THROUGH TUESDAY MORNING

* RUNOFF FROM THE EARLIER RAINFALL COMBINED WITH SNOW MELT WILL
  CONTINUE. ANY ADDITIONAL SHOWERS THIS EVENING WOULD ADD TO THE
  RUNOFF.

* RIVERS ACROSS THE REGION WILL CONTINUE TO RISE AND PEAK LATE
  THIS EVENING AND EARLY OVERNIGHT. SOME RIVERS WILL REACH OR
  EXCEED BANKFUL, RESULTING IN FLOODING IN LOW LYING FLOOD PRONE
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY
INSTRUCTIONS FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY
MANAGEMENT SHOULD FLOODING DEVELOP.

&&

$$
NASH
693 
WGUS61 KBTV 120720
FFABTV

FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
320 AM EDT TUE APR 12 2011

...FLOOD WATCH ACROSS THE NORTH COUNTRY THROUGH TUESDAY MORNING...

NYZ026>031-034-035-087-VTZ001>012-016>019-121200-
/O.CON.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
320 AM EDT TUE APR 12 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE 
 FOLLOWING AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON...
 EASTERN ESSEX...NORTHERN FRANKLIN...NORTHERN ST. LAWRENCE...
 SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN...SOUTHWESTERN 
 ST. LAWRENCE...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT...
 CALEDONIA...EASTERN ADDISON...EASTERN CHITTENDEN...EASTERN 
 FRANKLIN...EASTERN RUTLAND...ESSEX...GRAND ISLE...LAMOILLE...
 ORANGE...ORLEANS...WASHINGTON...WESTERN ADDISON...WESTERN 
 CHITTENDEN...WESTERN FRANKLIN...WESTERN RUTLAND AND WINDSOR.

* UNTIL 8 AM EDT THIS MORNING

* RIVERS AND STREAMS ACROSS THE NORTH COUNTRY HAVE GENERALLY
  CRESTED THIS MORNING AND ARE EXPECTED TO SLOWLY DROP DURING THE
  DAY. SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE THIS MORNING...BUT
  WILL GRADUALLY RECEDE LATER TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. OBEY INSTRUCTIONS
FROM LAW ENFORCEMENT AND/OR LOCAL EMERGENCY MANAGEMENT SHOULD
FLOODING DEVELOP.

&&

$$
661 
WGUS61 KBTV 121109
FFABTV

FLOOD WATCH
NATIONAL WEATHER SERVICE BURLINGTON VT
709 AM EDT TUE APR 12 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-121215-
/O.CAN.KBTV.FA.A.0002.000000T0000Z-110412T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
709 AM EDT TUE APR 12 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT HAS
BEEN CANCELLED. NO ADDITIONAL RAINFALL IS EXPECTED OVER THE NORTH
COUNTRY TODAY...ALTHOUGH WITH TEMPERATURES ABOVE FREEZING...ANY
REMAINING SNOW COULD MELT ADDING ADDITIONAL WATER TO AREA RIVERS
BUT NOT ENOUGH TO WARRANT KEEPING FLOOD WATCH UP. THE WARNINGS AND
ADVISORIES THAT ARE CURRENTLY IN EFFECT WILL REMAIN BUT NO ADDITIONAL
RISES ARE EXPECTED IN THOSE RIVERS AFFECTED...AS THEY WILL BEGIN
TO RECEDE DURING THE DAY.

$$

JN

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flood watch went out at Apr 11, 1:22 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 11, 1:22 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
122 AM EDT MON APR 11 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE ACROSS THE REGION TONIGHT...BRINGING RAIN
SHOWERS AND POSSIBLY A FEW RUMBLES OF THUNDER. A COLD FRONT WILL
MOVE ACROSS THE REGION MONDAY...WITH SHOWERS AND THUNDERSTORMS
LIKELY...SOME POSSIBLY PRODUCING GUSTY WINDS. HIGH PRESSURE
RETURNS TO THE REGION AND WILL DOMINATE NORTH COUNTRY WEATHER
THROUGH THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 1111 PM EDT SUNDAY...PRECIPITATION BEGINNING TO DECREASE IN
AREAL COVERAGE...BUT UPSTREAM CONVECTION FORMING OVER THE EASTERN
GREAT LAKES SHOULD WEAKEN OVERNIGHT BUT STILL BRING SOME SHOWERS
TO THE AREA WELL AFTER MIDNIGHT. SKIES TO REMAIN CLOUDY OVERNIGHT
WHICH WILL KEEP TEMPERATURES AT CURRENT LEVELS OR RISE SLOWLY OVERNIGHT.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM TUESDAY/...
AS OF 410 PM EDT SUNDAY...MONDAY WILL START FAIRLY QUIET WITH THE
MAJORITY OF THE FORECAST AREA GETTING INTO THE WARM SECTOR OF THE
STORM. LATEST MODEL TRENDS HAVE BACKED OFF A BIT ON THE NORTHWARD
EXTENT OF THE WARMER SURFACE AIR WITH THE UPPER RIDGE NOW A LITTLE
MORE DAMPENED OVER OUR AREA. STILL LOOKING AT TEMPS GETTING INTO
THE UPPER 60S AND 70S AREA-WIDE...BUT I THINK 80 IS OUT OF PICTURE
NOW. SURFACE COLD FRONT TIED TO LOW PRESSURE TRACKING NORTHEAST
INTO ONTARIO AND QUEBEC WILL TRACK ACROSS THE REGION DURING MID-
DAY THROUGH THE FIRST PART OF MONDAY NIGHT. SOUTHERLY FLOW ACROSS
THE REGION WILL REMAIN GUSTY...WITH LIKELY GOOD CHANNELED FLOW IN
THE CHAMPLAIN VALLEY RESULTING IN WINDS OF 30-40 MPH ON LAKE
CHAMPLAIN. INSTABILITY PARAMETERS ARE MARGINAL FOR ORGANIZED
STORMS...MORE LIKELY SEEING ELEVATED CONVECTION AND MAYBE A FEW
STRONGER CORES. THREAT AT THIS TIME LOOKS TO BE WIND AS A MODEST
850MB JET OF 50-60KTS COMES ACROSS THE REGION AHEAD OF THE FRONT.

FRONT MAKES ITS WAY THROUGH THE ARES THROUGH MIDNIGHT MONDAY...
WITH SHOWERS AND ANY STORMS TAPERING OFF AFTER MIDNIGHT. OVERALL
QPF THROUGH THE EVENT LOOKS TO BE ABOUT 0.50-0.75" WHICH COMBINED
WITH SNOWMELT FROM TEMPERATURES AND WINDS SHOULD RESULT IN SOME
RIVER RISES. HARD TO TELL AT THIS TIME WHAT THE EXACT IMPACTS OF
THE WEATHER WILL BE ON THE FLOODING THREAT...SO HAVE DECIDED TO
HOLD OFF ON ANY HEADLINES FOR NOW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS OF 410 PM EDT SUNDAY...UPPER TROUGH WILL BE EAST OF THE AREA
ON TUESDAY...THUS THE BULK OF THE PRECIPITATION WILL BE EAST OF
THE AREA WITH A FEW SHOWERS LINGERING IN THE MORNING. AT THIS
TIME...ANOTHER UPPER LOW WILL BE SOUTH OF THE AREA WEDNESDAY AND
TRY TO MOVE NORTHEAST TOWARD NORTHERN NEW ENGLAND THROUGHOUT THE
DAY. FEEL BULK OF THE PRECIPITATION WILL BE EAST OF THE
AREA...BUT COULD STILL SEE A SMALL THREAT ACROSS THE AREA. AFTER
THAT...WEST TO SOUTHWEST FLOW WILL EXIST OVER THE AREA THROUGH
FRIDAY BEFORE THE NEXT UPPER TROUGH MOVES SLOWLY INTO THE REGION.
THIS FEATURE DOES NOT EXIT THE AREA UNTIL AFTER SUNDAY...THUS
LOOKING AT A GREATER CHANCE OF PRECIPITATION FRIDAY NIGHT INTO
SUNDAY. TEMPERATURES WILL BE A COUPLE OF DEGREES ABOVE SEASONAL
NORMALS THROUGH MOST OF THE PERIOD.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THROUGH 12Z TUESDAY...ACTIVE PERIOD OF AVIATION WX NEXT 24 HRS
WITH TWO ROUNDS OF THUNDERSTORMS LIKELY AT MOST OF THE TAF SITES.
MESOSCALE CONVECTIVE COMPLEX NORTH OF LAKE ONTARIO IS EXPECTED TO
MOVE ACROSS NRN NY 06-08Z AND THEN ACROSS CENTRAL/NRN VT BETWEEN
07-10Z. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES EVIDENT IN NLDN
DATA AND 850MB WARM FRONTAL SFC SHOULD SUSTAIN NUMEROUS SHOWERS
AND EMBEDDED THUNDERSTORMS ACROSS THE REGION EARLY THIS MORNING AT
ALL SITES EXCEPT PERHAPS KRUT. HAVE INCLUDED THUNDERSTORMS EARLY
THIS MORNING WITH PERIODS OF MVFR CONDITIONS AND POSSIBLY BRIEF
IFR. LOOK FOR CLOUD-TO-GROUND LIGHTNING AND PERIOD OF HEAVY
RAINFALL. A FEW LINGERING SHOWERS AROUND DAYBREAK AS MCS MOVES
EWD...FOLLOWED BY PARTIAL CLEARING AND SW WINDS INCREASING TO
15-25 KTS FOR THE BALANCE OF THE DAY. FEW GUSTS TO 30 KTS POSSIBLE
WITH AFTERNOON MIXING. CIGS/VSBY SHOULD IMPROVE TO VFR FOR A
TIME. COLD FRONT THEN MOVES IN BETWEEN 21-00Z WITH AN ADDITIONAL
ROUND OF SHOWERS AND EMBEDDED TSTM ACTIVITY. BRIEF HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS CAN BE
EXPECTED WITH ACTIVITY LATE THIS AFTN/EARLY THIS EVENING. WINDS
WILL SHIFT INTO THE WEST WITH FRONTAL PASSAGE MONDAY NIGHT WITH
BULK OF SHOWER ACTIVITY ENDING BY 06Z.

OUTLOOK 12Z TUESDAY THROUGH FRIDAY...
TUESDAY...VFR WITH NARROW RIDGE OF HIGH PRESSURE OVER THE NORTH
COUNTRY. LIGHT WINDS.

TUESDAY NIGHT/WEDNESDAY/WED EVENING...COASTAL LOW BRINGS PERIOD OF
STRATIFORM RAIN...ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD.
PERIODS OF MVFR CONDITIONS EXPECTED.

THURSDAY AND FRIDAY...MAINLY VFR...BUT A WEAK COLD FRONT COULD
BRING ISOLD/SCT -SHRA DURING THURSDAY AFTN.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...LAHIFF
LONG TERM...EVENSON
AVIATION...BANACOS
Hazardous weather outlook, Apr 11, 12:17 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1217 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-120430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1217 AM EDT MON APR 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT INTO EARLY MONDAY MORNING.

ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED
OVERNIGHT AS A CONVECTIVE CLUSTER MOVES EASTWARD FROM SOUTHEASTERN
ONTARIO ACROSS NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT.
THE ADDITIONAL RAINFALL COUPLED WITH HIGHER ELEVATION SNOWMELT AND
RAINFALL EARLIER THIS EVENING WILL RESULT IN SMALL STREAM FLOODING
LATE TONIGHT INTO MONDAY MORNING. THE MAIN STEM RIVERS ARE ALSO
BEING MONITORED FOR RISES OVERNIGHT AND THROUGH THE DAY MONDAY. IT
APPEARS THE LAMOILLE RIVER MAY APPROACH BANKFULL TOWARD DAYBREAK
MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIVERS WILL BE ON THE RISE DURING THE DAY MONDAY DUE TO RUNOFF
FROM RECENT RAINFALL AND HIGHER ELEVATION SNOWMELT. SMALL STREAM
FLOODING IS LIKELY ACROSS MUCH OF THE NORTH COUNTRY...AND MAIN STEM
RIVERS WILL NEED TO BE MONITORED.

A COLD FRONT WILL BRING AN ADDITIONAL ROUND OF SHOWERS AND
POSSIBLE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING
HOURS ON MONDAY. A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY
WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, Apr 11, 12:55 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1255 AM EDT MON APR 11 2011

NYZ026-029-087-110615-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG...
POTSDAM...GOUVERNEUR
1255 AM EDT MON APR 11 2011

...STRONG THUNDERSTORMS TO AFFECT SAINT LAWRENCE COUNTY...

AT 1250 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST NORTHEAST TOWARDS
SAINT LAWRENCE COUNTY IN NEW YORK. THE AREA OF PRECIPITATION AND
CONVECTION WILL MOVE INTO WESTERN PORTIONS OF THE COUNTY BY 130
AM...AND OVERSPREAD THE REST OF THE COUNTY BY 200 AM. YOU CAN
EXPECT BRIEF HEAVY DOWNPOURS...GUSTY WINDS UP TO 45 MPH AND
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES.

JN
Special weather statement, Apr 11, 1:57 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
157 AM EDT MON APR 11 2011

NYZ026>031-034-035-087-VTZ001-002-005-110730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON
157 AM EDT MON APR 11 2011

...SHOWERS AND THUNDERSTORMS EXPECTED EARLY THIS MORNING...

AT 155 AM...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS EXTENDED
FROM SOUTHERN FRANKLIN COUNTY NEW YORK WESTWARD TO NORTH OF LAKE
ONTARIO...AND WAS MOVING EASTWARD AT 30 TO 35 MPH. THESE SHOWERS AND
THUNDERSTORMS WILL OVERSPREAD THE NORTHERN ADIRONDACKS AND
CHAMPLAIN VALLEY BETWEEN 2 AND 4 AM. MODERATE TO BRIEFLY HEAVY
RAINFALL CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH CLOUD TO
GROUND LIGHTNING STRIKES.

IF YOU ARE TRAVELING ACROSS THE AREA EARLY THIS MORNING...ALLOW
EXTRA TIME TO REACH YOUR DESTINATION. BE PREPARED FOR PONDING OF
WATER ON ROADWAYS...WHICH CAN LEAD TO HYDROPLANING.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:25 AM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence50 min
Apr 11, 7:08 AM EDTSevere Thunderstorm WarningBTVClinton, Essex37 min
Apr 11, 8:05 AM EDTAreal Flood WarningBTVClinton4 hr
Apr 11, 8:21 AM EDTRiver Flood WarningBTVClinton, Essex25 hr
Apr 11, 8:22 AM EDTAreal Flood WarningBTVEssex7 hr
Apr 11, 8:29 AM EDTSpecial Weather StatementBTVClinton, Essex, Franklin61 min
Apr 11, 9:27 AM EDTSevere Thunderstorm WarningBTVEssex63 min
Apr 11, 6:20 AM EDTRiver Flood WarningBTVOrleans36 hr
Apr 11, 7:38 AM EDTSpecial Weather StatementBTVChittenden, Lamoille, Washington52 min
Apr 11, 7:48 AM EDTAreal Flood WarningBTVChittenden32 hr
Apr 11, 8:00 AM EDTAreal Flood WarningBTVLamoille, Washington8 hr
Apr 11, 8:25 AM EDTSpecial Weather StatementBTVCaledonia35 min
Apr 11, 9:08 AM EDTAreal Flood WarningBTVOrleans57 hr
Apr 11, 9:21 AM EDTSpecial Weather StatementBTVAddison, Washington54 min
Apr 11, 10:01 AM EDTSpecial Weather StatementBTVOrange14 min
Apr 11, 10:02 AM EDTRiver Flood WarningBTVLamoille30 hr
Apr 11, 2:30 PM EDTSpecial Weather StatementBTVCaledonia, Lamoille30 min
Apr 11, 3:04 PM EDTSpecial Weather StatementBTVEssex26 min
Apr 11, 5:03 PM EDTAreal Flood AdvisoryBTVCaledonia20 hr
Apr 11, 6:41 PM EDTRiver Flood WarningBTVChittenden30 hr

Nearby

Flood Watches in Vermont, 2011Flood Watches in New York, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.